Abstract

A self-consistent perturbation method is developed for the determination of the normal modes and eigenvalues of optic cavities of small Fresnel numbers. The method permits direct determination of the field distribution and eigenvalue (i.e., the diffraction loss and resonant frequency) of a normal mode of any given order to within any desired accuracy without simultaneously solving for the other modes, and can be applied to cavities having end reflectors of arbitrary shape and curvature. The method is applied to solve the integral equation governing the relation between the normal modes and the geometry of the cavity for the particular case of infinite-strip parabolic cavities.

© 1965 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Resonant Modes of Optic Interferometer Cavities. I. Plane-Parallel End Reflectors*

Leonard Bergstein and Harry Schachter
J. Opt. Soc. Am. 54(7) 887-903 (1964)

Angular Spectra of Optic Cavities*†

Leonard Bergstein and Emanuel Marom
J. Opt. Soc. Am. 56(1) 16-32 (1966)

Modes of Stable and Unstable Optical Resonators

Leonard Bergstein
Appl. Opt. 7(3) 495-504 (1968)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (5)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (75)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription